• Users Online: 85
  • Print this page
  • Email this page
 
CASE REPORT
Ahead of Print

Perindopril/amlodipine-induced thrombotic microangiopathy


1 Department of Hematology, University Hospital Centre Osijek; Faculty of Medicine Osijek, University J.J. Strossmayer Osijek, Osijek, Croatia
2 Faculty of Medicine Osijek, University J.J. Strossmayer Osijek, Osijek, Croatia
3 Faculty of Medicine Osijek, University J.J. Strossmayer Osijek; Department of Cardiology, University Hospital Centre Osijek, Osijek, Croatia
4 Faculty of Medicine Osijek, University J.J. Strossmayer Osijek, Osijek; Department of Nephrology, University Hospital Merkur, Zagreb, Croatia

Correspondence Address:
Vlatka Perisa,
Department of Hematology, Faculty of Medicine Osijek, University Hospital Centre Osijek, Croatia, University J.J. Strossmayer Osijek, Huttlerova 4, Osijek
Croatia
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/2452-2473.301915

This is the first report on a case of perindopril/amlodipine-induced thrombotic microangiopathy (TMA) syndrome. A 48-year-old female was admitted complaining of nettle rash all over the body, bloody urine, and weakness shortly after starting antihypertensive therapy with perindopril/amlodipine. Shortly thereafter, she developed pronounced hemiparesis, somnolence, and sensorimotor aphasia. Laboratory findings were compatible with microangiopathic hemolytic anemia and thrombocytopenia. She was diagnosed with TMA. Cessation of perindopril/amlodipine therapy and treatment with plasma exchange and systemic corticosteroids resulted in full recovery. Very seldom perindopril/amlodipine may cause hematologic abnormalities, probably through an immunological mechanism, but there were no reports of causing TMA so far. In our case, the symptoms began shortly after the start of perindopril/amlodipine use. The clinical course of TMA in the case was compatible with TMA related to an acute, immune-mediated drug reaction. The most important thing is to promptly recognize TMA and its induction by a drug because distinctive treatment and cessation of the suspected drug can prevent severe outcome, as it was avoided in our patient.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Perisa V
    -  Laslo D
    -  Maričić L
    -  Zibar L
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1036    
    PDF Downloaded37    

Recommend this journal